Previous |  Up |  Next

Article

Title: Finite element approximation for a div-rot system with mixed boundary conditions in non-smooth plane domains (English)
Author: Křížek, Michal
Author: Neittaanmäki, Pekka
Language: English
Journal: Aplikace matematiky
ISSN: 0373-6725
Volume: 29
Issue: 4
Year: 1984
Pages: 272-285
Summary lang: English
Summary lang: Czech
Summary lang: Russian
.
Category: math
.
Summary: The authors examine a finite element method for the numerical approximation of the solution to a div-rot system with mixed boundary conditions in bounded plane domains with piecewise smooth boundary. The solvability of the system both in an infinite and finite dimensional formulation is proved. Piecewise linear element fields with pointwise boundary conditions are used and their approximation properties are studied. Numerical examples indicating the accuracy of the method are given. (English)
Keyword: Maxwell equations
Keyword: finite element method
Keyword: div-rot system
Keyword: mixed boundary conditions
Keyword: piecewise smooth boundary
Keyword: Piecewise linear element fields
Keyword: numerical examples
MSC: 35Q99
MSC: 65N30
MSC: 65Z05
MSC: 78A25
idZBL: Zbl 0575.65125
idMR: MR0754079
.
Date available: 2008-05-20T18:25:16Z
Last updated: 2015-06-14
Stable URL: http://hdl.handle.net/10338.dmlcz/104095
.
Reference: [1] J. H. Bramble A. H. Schatz: Least squares methods for 2m th order elliptic boundary-value problems.Math. Сотр. 25 (1971), 1-32. MR 0295591
Reference: [2] P. G. Ciarlet: The finite element method for elliptic problems.North-Hiolland Publishing Company, Amsterdam, New York, Oxford, 1978. Zbl 0383.65058, MR 0520174
Reference: [3] M. Crouzeix A. Y. Le Roux: Ecoulement d'une fluide irrotationnel. Journées Elements Finis.Université de Rennes, Rennes, 1976.
Reference: [4] P. Doktor: On the density of smooth functions in certain subspaces of Sobolev spaces.Comment. Math. Univ. Carolin. 14, 4 (1973), 609-622. MR 0336317
Reference: [5] G. J. Fix M. D. Gunzburher R. A. Nicolaides: On mixed finite element methods for first order elliptic systems.Numer. Math. 37 (1981), 29-48. MR 0615890, 10.1007/BF01396185
Reference: [6] V. Girault P. A. Raviart: Finite element approximation of the Navier-Stokes equation.Springer-Verlag, Berlin, Heidelberg, New York, 1979. MR 0548867
Reference: [7] P. Grisvard: Behaviour of the solutions of an elliptic boundary value problem in a polygonal or polyhedral domain.Numerical Solution of Partial Differential Equations III, Academic Press, New York, 1976, 207-274. MR 0466912
Reference: [8] J. Haslinger P. Neittaanmäki: On different finite element methods for approximating the gradient of the solution to the Helmholtz equation.Comput. Methods Appl. Mech. Engrg. 42 (1984), 131-148. MR 0737949, 10.1016/0045-7825(84)90022-7
Reference: [9] M. Křížek: Conforming equilibrium finite element methods for some elliptic plane problems.RAIRO Anal. Numer. 17 (1983), 35-65. MR 0695451
Reference: [10] M. Křížek P. Neittaanmäki: On the validity of Friedrich's inequalities.Math. Scand. (to appear). MR 0753060
Reference: [11] R. Leis: Anfangsrandwertaufgaben der mathematischen Physik.SFB 74, Bonn, preprint. Zbl 0474.35002, MR 1290369
Reference: [12] J. Nečas: Les méthodes directes en théorie des équations elliptiques.Academia, Prague, 1967. MR 0227584
Reference: [13] J. Nečas I. Hlaváček: Mathematical theory of elastic and elasto-plastic bodies: an introduction.Elsevier Scientific Publishing Company, Amsterdam, Oxford. New York, 1981. MR 0600655
Reference: [14] P. Neittaanmäki R. Picard: On the finite element method for time harmonic acoustic boundary value problems.J. Comput. Math. Appl. 7 (1981), 127-138. MR 0619754, 10.1016/0898-1221(81)90111-5
Reference: [15] P. Neittaanmäki J. Saranen: Finite element approximation of vector fields given by curl and divergence.Math. Meth. Appl. Sci. 3 (1981), 328-335. MR 0657301, 10.1002/mma.1670030124
Reference: [16] P. Neittaanmäki J. Saranen: A modified least squares FE-method for ideal fluid flow problems.J. Comput. Appl. Math. 8 (1982), 165-169. 10.1016/0771-050X(82)90038-9
Reference: [17] J. Saranen: Über die Approximation der Lösungen der Maxwellschen Randwertaufgabe mil der Methode der finiten Elemente.Applicable Anal. 10 (1980), 15 - 30. MR 0572804
Reference: [18] J. Saranen: A least squares approximation method for first order elliptic systems of plane.Applicable Anal. 14 (1982), 27-42. Zbl 0478.65065, MR 0678492, 10.1080/00036818208839407
Reference: [19] I. N. Sneddon: Mixed boundary value problems in potential theory.North-Holland Publishing Company, Amsterdam, 1966. Zbl 0139.28801, MR 0216018
Reference: [20] J. M. Thomas: Sur l'analyse numérique des méthodes d'éléments finis hybrides et mixtes.Thesis, Université Paris VI, 1977.
Reference: [21] W. L. Wendland E. Stephan G. C. Hsiao: On the integral equation method for the plane mixed boundary value problem of the Laplacian.Math. Meth. Appl. Sci. 1 (1979), 265-321. MR 0548943, 10.1002/mma.1670010302
.

Files

Files Size Format View
AplMat_29-1984-4_5.pdf 1.644Mb application/pdf View/Open
Back to standard record
Partner of
EuDML logo